Responses

Download PDFPDF

Macular infarction after intravitreal amikacin: mounting evidence against amikacin
Free
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Author's reply
    • Gavin D Galloway, Ophthalmic Specialist Registrar
    • Other Contributors:
      • Andrew Ramsay, Kerry Jordan, Anthony Vivian

    Dear Editor

    We thank Dr Doft, et al. for their useful and expert opinion. The choice of which agent to use to empirically treat gram-negative organisms implicated in endophthalmitis remains controversial. As amikacin has been proven to cause macular infarction, we feel one should look at viable alternatives. Ceftazidime is already in widespread use in the UK and appears not only to have an excellent safe...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Macular infarction after intravitreal amikacin

    Dear Editor

    We write in reference to the letter by Galloway et al. "Macular infarction after intravitreal amikacin: Mounting evidence against amikacin".[1]

    The authors report a single case of macular infarction in a patient who had been given intravitreal amikacin for endophthalmitis. They cite that single case plus some prior literature as reason to support a change in the choice of antibiotic fo...

    Show More
    Conflict of Interest:
    None declared.